Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 8, NWS Charleston, WV

April 11, 2007Perry County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Apr 11, 2007, 10:51 PM EDT for Perry County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2007, 10:51 PM EDT (02:51 UTC)
Expired
Apr 11, 2007, 11:15 PM EDT
In force
24 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Perry County, OH

The radar

The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 7:16 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 120252
SVRRLX
OHC127-120315-
/O.NEW.KRLX.SV.W.0008.070412T0251Z-070412T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1051 PM EDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTHEAST OHIO

* UNTIL 1115 PM EDT

* AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 10 MILES WEST OF SHAWNEE...OR ABOUT NEAR LOGAN...AND MOVING 
NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHAWNEE BY 1100 PM EDT...
  NEW LEXINGTON AND PERRY STATE FOREST BY 1105 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL KENTUCKY.

LAT...LON 3990 8216 3983 8217 3981 8209 3973 8209
      3972 8203 3955 8203 3957 8224 3960 8227
      3960 8237 3974 8236 3975 8239 3982 8238
      3984 8246 3993 8245 3993 8245

$$

25
1 follow-up statement
000 
WWUS51 KRLX 120316
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1115 PM EDT WED APR 11 2007

OHC127-120325-
/O.EXP.KRLX.SV.W.0008.000000T0000Z-070412T0315Z/
PERRY OH-
1115 PM EDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY EXPIRES AT 1115
PM EDT...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS AND HAS MOVED OUT OF THE COUNTY...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. 

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3990 8216 3983 8217 3981 8209 3973 8209
      3972 8203 3955 8203 3957 8224 3960 8227
      3960 8237 3974 8236 3975 8239 3982 8238
      3984 8246 3993 8245 3993 8245

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 8:02 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 11, 8:02 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
802 PM EDT WED APR 11 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH EARLY IN THE OVERNIGHT PERIOD.  HIGH
PRESSURE MOVES THROUGH FRIDAY...FOLLOWED BY A MAJOR LOW PRESSURE
SYSTEM THAT TRACKS JUST SOUTH OF THE AREA THIS WEEKEND.

&&

.NEAR TERM /UNTIL 8 AM THURSDAY MORNING/...

UPDATED TO TIME END OF SHOWERS WITH FRONTAL PASSAGE...NEAR THE OHIO
RIVER BY 2 AM...AND EXITING THE MOUNTAINS BY 5 AM. CONFINED CHANCE
OF THUNDER UNTIL 2 AM TO SOUTHEAST OHIO WITH WEAKENING LINE OF STORMS
ASSOCIATED WITH VORT MAX ROTATES NORTHEASTWARD THROUGH THAT AREA.
&&

.SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
PAINTED
WRAP AROUND MOISTURE IN COOLING 850 MB AIR ON THURSDAY...A BIT MORE
VIGOROUS THAN FIGURED PREVIOUSLY.  SHOULD START OUT DRY...WITH
CHANCE POPS INCREASING FROM W TO E...MAINLY ACROSS EASTERN OHIO AND
THE NORTHERN HALF OF WEST VIRGINIA FOR LIGHT SHOWERS IN THE LOW
LEVEL MOISTURE.

LINGERING LIGHT RAIN AND SNOW SHOWERS EARLY THURSDAY NIGHT ACROSS
NORTHERN WEST VIRGINIA.

MUCH OF FRIDAY DRY.  INCREASE POPS FROM SW FRIDAY NIGHT INTO
SATURDAY AS WARM FRONTAL BOUNDARY STARTS LIFTING N.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODELS INCLUDING SREF CONTINUE TO SUPPORT SOUTHERN TRACK OF WEEKEND
SYSTEM.  LOOKS LIKE INITIAL UPPER IMPULSE AND SURGE OF WARM
ADVECTION MOVES THROUGH SATURDAY.  WARM WEDGE AFFECT IN RESPONSE TO
SE FLOW AHEAD OF SURFACE LOW PRESSURE WILL GET A WEAK LOW CENTER UP
OHIO RIVER ALL THE WAY INTO THE NORTHERN WV PANHANDLE SAT BEFORE
MAIN SURFACE LOW TAKES OVER WELL S OF FORECAST AREA.  DEW POINTS
WILL STILL HAVE AN OPPORTUNITY TO APPROACH 50 IN INSTABILITY AXIS
POKING UP INTO E KY SHIFTING E INTO SW VA BEFORE GETTING PINCHED
OFF.  HAVE ELECTED TO LIMIT THUNDERSTORMS TO VA COUNTIES SAT.

SATURDAY NIGHT AND SUNDAY...MAIN UPPER LOW ORGANIZES OVER THE MIDDLE
ATLANTIC COASTAL AREA WITH GFS SHOWING QUITE THE SURFACE RESPONSE.
AFTER A BRIEF LULL LATE SATURDAY INTO SATURDAY NIGHT...INCREASE POPS
AGAIN SOMEWHAT TOWARD SUNDAY MORNING.  THIS FIT RIGHT IN WITH HPC
POPS WHICH ARE QUITE HIGH (DEF) IN EASTERN MOUNTAINS OF WV SUNDAY.

WITH SYSTEM SLOWLY PULLING E BEYOND THAT...POPS GRADUALLY DECREASE
MAKING FOR A SITUATION WHERE PLACING HPC POPS FOR A PERIOD BACK AT
THE START OF SAID PERIOD MADE THE MOST SENSE.  THEREFORE HAVE POPS
DECREASING SUNDAY...THIS TREND CONTINUES INTO EARLY NEXT WEEK.
COLDER AIR DOES WRAP AROUND DEEPENING SYSTEM SUNDAY AND SUNDAY
NIGHT...MAKING SNOW A POSSIBILITY BEFORE THE PRECIPITATION ENDS.
MOUNTAIN SNOW SHOWERS ARE QUITE LIKELY BY LATE SUNDAY AND CONTINUING
THROUGH SUNDAY NIGHT INTO MONDAY.  MOUNTAIN SHOWERS COULD EVEN
LINGER INTO TUESDAY AS THE LARGE COASTAL SYSTEM ONLY SLOWLY PULLS
AWAY.

ROLLED WITH HPC THE REST OF THE WAY AS WELL WITH NEXT SYSTEM...ALSO
TAKING A SOUTHERN TRACK...BUT MUCH WEAKER...APPROACHES DAY 7.

TOOK HIGHS DOWN...ESPECIALLY ACROSS THE N...ON SATURDAY AS THE
FORECAST PACKAGE CONTINUES TO BE ADJUSTED FOR THE SOUTHERN TRACK OF
THE SYSTEM.  WENT NEAR OR SLIGHTLY ABOVE THE MEX GUIDANCE.  SIMILAR
FOR SATURDAY NIGHT BUT TO A LESSER DEGREE WITH DOWNWARD ADJUSTMENT
MAINLY ACROSS THE N.  FOLLOWED HPC TEMPERATURES WITH MINOR
ADJUSTMENTS...WHICH IS CLOSE TO THE NEW 12Z MEX.  THIS SEEMED
REASONABLE GIVEN HPC ROLLING WITH GFS06/ECMWF BLEND...BOTH BEING
SIMILAR TO THE OPERATIONAL 12Z GFS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
LATE THIS EVENING...MAIN BAND OF RAIN SHOWERS OVER EASTERN WEST
VIRGINIA...WITH NARROW LINE OF SHOWERS AND A FEW
THUNDERSTORMS APPROACHING THE OHIO RIVER OUT AHEAD OF THE COOL
FRONT. OVER EASTERN SECTIONS UNTIL 08Z GENERALLY MVFR IN RAIN
SHOWERS. ELSEWHERE...GENERALLY VFR CEILINGS...OUTSIDE OF PRE FRONTAL
BAND OF SHOWERS MOVING ACROSS WESTERN PORTIONS. SHOWERS END FOR THE
MOST PART BEHIND FRONT WITH VFR CEILINGS...BY 06Z AT HTS...07Z AT
CRW...08Z AT BKW AND 09Z AT EKN...WITH VFR CEILINGS BEHIND THE
FRONT.

NO OTHER SIG WEATHER UNTIL THE NEXT SYSTEM EXPECTED ON SATURDAY
/POSSIBLE IFR AND SHRA/.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26
NEAR TERM...RPY
SHORT TERM...KTB
LONG TERM...TRM
AVIATION...RPY
Hazardous weather outlook, Apr 11, 3:32 AM EDT, 19 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
332 AM EDT WED APR 11 2007

KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>007-013-014-024-025-
120745-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-
PUTNAM-MINGO-LOGAN-
332 AM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OHIO...SOUTHEAST
OHIO...VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

LATE THIS AFTERNOON INTO THIS EVENING...FAST MOVING SHOWERS OR
THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-076-WVZ008>011-015>020-026>040-046-047-120745-
PERRY-MORGAN-WASHINGTON-JACKSON WV-WOOD-PLEASANTS-TYLER-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
332 AM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 11, 10:28 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1028 PM EDT WED APR 11 2007

OHZ066-067-075-083-084-120315-
VINTON OH-PERRY OH-ATHENS OH-MORGAN OH-JACKSON OH-
1028 PM EDT WED APR 11 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM IN WESTERN VINTON AND NORTHWESTERN
JACKSON COUNTIES...EXTENDING NORTHWARD.

THIS LINE OF THUNDERSTORMS WILL CAUSE WIND GUSTS OF 40 TO 50 MPH
WITH SMALL HAIL AS IT MOVES ACROSS NORTHERN
JACKSON...VINTON...ATHENS...PERRY...AND MORGAN COUNTIES.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HACKNEY...
  EAGLEPORT...EAGLE MILLS...CREOLA...BYER AND BURR OAK STATE PARK.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:32 PM EDTSevere Thunderstorm WarningRLXVinton38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.